# SDR CA040203003

- Difficulty date: February 2, 2004
- Submitted: March 1, 2004
- Operation: General aviation
- Make and model: Swrngn SA226TC
- Aircraft time: 35,405 hours
- Engine: Garrtt TPE33110UA
- Propeller: Hartzl HCE4N3
- System (JASC): 2710 · Aileron Control System
- Part: Control Chain
- Part number: 2771026001
- Condition: Worn
- Location: Aileron
- Stage of operation: DE
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

(CAN) DURING DECENT THE FLIGHT CREW NOTICED THE AILERONS BINDING AND VERY DIFFICULT TO MOVE.  UPON SLOWING DOWN THE AIRCRAFT THE AILERON CONTROL RETURNED TO NORMAL.  INVESTIGATION BY MAINTENANCE REVEALED THAT THE 27-71026-001 CONTROL CHAIN WAS SEIZED AND ALMOST WORN THROUGH ON A COUPLE OF CHAIN LINK SEGMENTS.  IT APPEARS AS THOUGH DURING HIGH SPEED FLIGHT THE AIR LOAD ON THE AILERONS CAUSED HIGHER TENSION LOADS ON THE CONTROL CABLES PUTTING MORE FORCE ON THE CHAIN WHICH THEN BECAME VERY DIFFICULT TO MOVE. THE CHAINS (27-71026-001) AND SPROCKETS (26-71010-3) ON BOTH CONTROL COLUMN WHEELS WERE REPLACED AND THE AIRCRAFT RELEASED FOR FLIGHT.
